Alert archive / Pennsylvania / Flash Flood Warnings in 2011

Flash Flood Warning 69, NWS Binghamton, NY

August 28, 2011Broome County, New York; Bradford County, Susquehanna County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Aug 28, 2011, 8:16 AM EDT for Broome County, New York; Bradford County, Susquehanna County, Wyoming County, Pennsylvania. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2011, 8:16 AM EDT (12:16 UTC)
Expired
Aug 28, 2011, 2:15 PM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Broome County, NY, Bradford County, PA, Susquehanna County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 58 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 9:21 AM EDTFLASH FLOOD2 Sse Binghamton, NYWATER FLOWING ACROSS PIERCE CREEK RD.
Aug 28, 11:00 AM EDTFLASH FLOODMehoopany, PADUNLAP GROVE BRIDGE DESTROYED BY FLOODWATERS.
Aug 28, 11:15 AM EDTFLASH FLOODGreat Bend, PAFLASH FLOODING WAS THREATENING A TRAILER PARK IN THE GREAT BEND. 20 HOMES ARE AFFECTED. THERE WERE ALSO NUMEROUS ROAD CLOSURES DUE TO FLOODING. 2 BRIDGES WERE ALSO FLOODED.
Aug 28, 11:28 AM EDTFLASH FLOODKirkwood, NYWATER OVER THE ROADS
Aug 28, 11:38 AM EDTFLASH FLOODConklin, NYSEVERAL ROADS AND ONE BRIDGE CLOSED BY FLASH FLOODING.
Aug 28, 11:39 AM EDTFLASH FLOODVestal, NYROADS FLOODED.
Aug 28, 12:30 PM EDTFLASH FLOODVestal, NYCHOCONUT CREEK WAS FLOODING SEVERAL ROADS IN THE VESTAL AREA.
Aug 28, 1:26 PM EDTFLASH FLOODVestal Center, NYWEST HILL AND JUNEBERRY ROADS CLOSED DUE TO WATER OVER BRIDGES.
Aug 28, 1:44 PM EDTFLASH FLOODBinghamton, NYNUMEROUS ROADS CLOSED DUE TO WATER OVER BRIDGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 805 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
805 m²/s²
0-3 km storm-relative helicity
1072 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WGUS51 KBGM 281216
FFWBGM
NYC007-PAC015-115-131-281815-
/O.NEW.KBGM.FF.W.0069.110828T1216Z-110828T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
816 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BROOME COUNTY IN CENTRAL NEW YORK...
  EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHWESTERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 215 PM EDT SUNDAY.

* AT 808 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  BAND OF HEAVY RAIN FROM BROOME COUNTY SOUTHWEST ACROSS WESTERN     
  SUSQUEHANNA COUNTY TO EASTERN BRADFORD COUNTY AND NORTHERN WYOMING 
  COUNTY. THIS BAND OF HEAVY RAIN WILL CAUSE FLASH FLOODING OF SMALL
  STREAMS...CREEKS...URBAN...POOR DRAINAGE AND LOW-LYING AREAS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
  CENTER...GREAT BEND...LACEYVILLE...MEHOOPANY...MESHOPPEN...
  MONTROSE...WYALUSING...BINGHAMTON...CONKLIN...ENDWELL...KIRKWOOD...
  VESTAL...VESTAL CENTER AND WINDSOR.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4145 7626 4154 7621 4155 7641 4157 7643
      4200 7618 4200 7610 4213 7610 4212 7557
      4154 7601 4158 7618 4144 7623

$$
DJN
2 follow-up statements
471 
WGUS71 KBGM 281626
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1226 PM EDT SUN AUG 28 2011

NYC007-PAC015-115-131-281815-
/O.CON.KBGM.FF.W.0069.000000T0000Z-110828T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-BRADFORD PA-SUSQUEHANNA PA-WYOMING PA-
1226 PM EDT SUN AUG 28 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
NORTHWESTERN WYOMING...WESTERN SUSQUEHANNA...EASTERN BRADFORD AND
SOUTHERN BROOME COUNTIES...

AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAINFALL WAS TAPERING OFF FROM BROOME COUNTY 
SOUTHWARD THROUGH SUSQUEHANNA...WYOMING AND EASTERN BRADFORD COUNTIES. 
RUNOFF FROM THE HEAVY RAINS TODAY WILL CONTINUE TO CAUSE FLASH 
FLOODING UNTIL THE MIDDLE OF THE AFTERNOON. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
  CENTER...BRACKNEY...SUGAR RUN...BRUSHVILLE...CAMPTOWN...
  FRIENDSVILLE...GREAT BEND...HALLSTEAD...HERRICK...HERRICKVILLE...
  LACEYVILLE...LE RAYSVILLE...LITTLE MEADOWS...MEHOOPANY...
  MESHOPPEN...MONTROSE...RUSHVILLE...SPRING HILL...SPRINGVILLE...
  WARREN CENTER...WYALUSING...BINGHAMTON...CONKLIN...ENDICOTT...
  ENDWELL...JOHNSON CITY...KIRKWOOD...VESTAL...VESTAL CENTER AND     
  WINDSOR.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL 
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4145 7626 4154 7621 4155 7641 4157 7643
      4200 7618 4200 7610 4213 7610 4212 7557
      4154 7601 4158 7618 4144 7623

$$

DJN
402 
WGUS71 KBGM 281708
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
108 PM EDT SUN AUG 28 2011

NYC007-PAC015-115-131-281815-
/O.CON.KBGM.FF.W.0069.000000T0000Z-110828T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-BRADFORD PA-SUSQUEHANNA PA-WYOMING PA-
108 PM EDT SUN AUG 28 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
NORTHWESTERN WYOMING...WESTERN SUSQUEHANNA...EASTERN BRADFORD AND
SOUTHERN BROOME COUNTIES...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAINFALL ACROSS THE WARNED AREA HAS DIMINISHED TO 
SCATTERED SHOWERS. NO ADDITIONAL HEAVY RAINS ARE EXPECTED AT THIS 
TIME. RUNOFF FROM TODAYS RAINS WILL CONTINUE TO CAUSE FLOODING 
PROBLEMS WHICH WILL DIMINISH BY MID AFTERNOON. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4145 7626 4154 7621 4155 7641 4157 7643
      4200 7618 4200 7610 4213 7610 4212 7557
      4154 7601 4158 7618 4144 7623

$$

DJN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 7:57 AM EDT, 19 minutes earlier.

Area forecast discussion, Aug 28, 7:57 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
757 AM EDT SUN AUG 28 2011

.SYNOPSIS...
TODAY, HURRICANE IRENE WILL CONTINUE TO MOVE UP THE EAST COAST
THEN TRACK ACROSS WESTERN NEW ENGLAND. HEAVY RAIN AND STRONG
WINDS HAVE SPREAD ACROSS NORTHEAST PENNSYLVANIA AND MUCH OF
CENTRAL NEW YORK. THESE CONDITIONS WILL CONTINUE THROUGH MIDDAY
AND THEN WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON AND
EVENING. THE STRONGEST WINDS WILL BE IN THE CATSKILLS AND
POCONOS WHERE A HIGH WIND WARNING IS IN EFFECT. MONDAY AND
TUESDAY, DRIER WEATHER IS EXPECTED AS HIGH PRESSURE BUILDS ACROSS
THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE AT 745AM...
HURRICANE IRENE SLOWLY MOVG NORTH OFF THE NJ COAST. HEAVY RAIN
BAND IS NOW SETUP ACROSS NORWICH-BINGHAMTON-RICKETS GLEN AREA.
UPPED THE QPF AMOUNTS FOR THIS AREA. ANOTHER HEAVY RAIN BAND IS
OVER EASTERN DELAWARE...SULLIVAN...AND PIKE COUNTY. HEAVY RAIN IS
EXPECTED TO CONTINUE INTO EARLY AFTERNOON UNTIL IRENE PUSHES UP
INTO NEW ENGLAND AND THEN CONDITIONS SHOULD IMPROVE FROM THE
SOUTHWEST. CHANGED THE RADAR OVER TO TROPICAL ZR AS RAINFALL
AMOUNTS WERE BEGINNING TO BE GREATLY UNDERESTIMATED ACROSS OUR
SOUTHERN ZONES. WINDS HAVE INCREASED THIS MORNING WITH PEAK WINDS
AT 35 KTS AT KBGM. HIGH WIND WARNING WAS EXPANDED WEST ACROSS THE
POCONOS WITH REPORTS OF TREES DOWN.

RAIN WILL END THIS EVENING IN THE NE. WINDS WILL ALSO SUBSIDE
LATE TODAY AND THIS EVENING AS THE CENTER OF THE STORM MOVES INTO
SE CANADA. MUCH COOLER AND DRIER AIR QUICKLY COMES IN FROM THE NW
BRINGING CLEARING SKIES AND LOW TEMPS IN THE U40S TO M50S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UPDATE AT 4 AM...
LARGE SURFACE HIGH PRESSURE MOSTLY IN CONTROL FOR THIS ENTIRE
PERIOD. TUESDAY A STRONG SHORT WAVE DIGS INTO THE UPPER LEVEL
TROF. A SHOWER MAY BE POSSIBLE ACROSS THE FAR NORTH MAINLY IN THE
AFTN. TUESDAY NIGHT UL HEIGHTS BUILD AS SFC HIGH TAKES BACK
COMPLETE CONTROL.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPDATED AS OF 245 PM SAT... ONCE AGAIN...A MUCH QUIETER PD IS IN
STORE...AS THE WESTERLIES RETREAT NWD...AND HGTS GENERALLY BUILD
OVER THE ERN STATES.

AS FOR THE DAILY SENSIBLE WX...THE ABV OUTLINED SCENARIO TRANSLATES
TO A MOSTLY RAIN-FREE STRETCH OF WX...AND NEAR TO SLIGHTLY ABV
NORMAL TEMPS FOR LATE AUG/EARLY SEP (HIGHS FROM THE UPPER 70S TO MID
80S). TWDS THE END OF THE PD...AN APPROACHING COLD FRNT/UPPER-LVL
WAVE COULD BRING SOME SHWRS OR TSTMS LATE FRI OR SAT.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
HEAVY RAIN BANDS FROM IRENE PRODUCING MVFR CIGS AND VSBYS WITH IFR
ACROSS HIGHER TERRAIN SITES. WINDS ARE GENERALLY OUT OF THE NE AT
20 KT WITH GUSTS TO 35KT. WINDS WILL SLOWLY SHIFT MORE NW BY
AFTERNOON. CIGS AND VSBYS SHOULD TREND TOWARD MVFR THIS AFTERNOON
AND VFR TONIGHT. WITH ALL THE MOISTURE...FOG WOULD SEEM POSSIBLE
BUT MODELS BRING IN DRIER CONDITIONS AND WIND CONTINUE FROM THE NW
AT 10 TO 15 KT SO NONE FORECAST AT THIS TIME BUT WILL NEED TO
RECONSIDER THIS WITH THE NEXT MODEL RUN.

OUTLOOK...

MONDAY THROUGH THURSDAY...MAINLY VFR. CHC FOR MORNING VALLEY FOG
WITH IFR/MVFR CONDITIONS TUESDAY AND WEDNESDAY.

&&

.HYDROLOGY...
UPDATED 4 AM SUNDAY...
RIVER FLOOD WARNINGS NOW ISSUED FOR WALTON ON THE WEST BRANCH
DELAWARE AND COOKS FALLS ON THE BEAVER KILL. TO FLOOD STAGE AROUND
NOON. REST OF DELAWARE POINTS WILL NOT MAKE FLOOD STAGE UNTIL
AFTER 3 PM...SO HAVE HELD OFF ON ADDITIONAL RIVER FLOOD WARNINGS.

FLOOD WATCH CONTINUES EARLY THIS MORNING AND TODAY. IN THE
DELAWARE HEADWATERS ALL THE STREAMS...AND THE RIVERS ABOVE THE NYC
RESERVOIRS ARE LIKELY TO FLOOD WITH 4 TO 8 INCHES LIKELY. MAIN
STEM DELAWARE...AND NEVERSINK AND EAST BRANCH BELOW THE RESERVOIRS
NOW FORECASTED TO FLOOD. FLOODING WILL BEGIN LATE AFTERNOON INTO
TONIGHT. FLOODING IN THE DELAWARE BASINS EXPECTED TO GO TO
MODERATE FLOOD STAGES SEVERAL POINTS. SUSQUEHANNA RIVER WILL GET
CLOSE BUT NOT FORECASTED TO FLOOD STILL. THIS TOO IF IT HAPPENS
WILL BE LATE TODAY. LESS RAINFALL THERE. RIVERS ARE STARTING OUT
LOW SO THIS WILL TAKE SOME TIME TO APPROACH FLOOD STAGE.

FLASH FLOODING MAY BEGIN BY 8 AM ON THE STREAMS IN THE FAR SOUTH.
BY THAT TIME 2 TO 4 INCHES WILL HAVE FALLEN. FURTHER TO THE NORTH
AND WEST IN THE WATCH AREA NOT AS MUCH CERTAINTY WITH 2 TO 5
INCHES OF RAIN TOTAL. AMOUNTS STILL UNDER AN INCH. THERE WILL A
SHARP GRADIENT ON THE HEAVY RAIN FROM NORTHWEST TO SOUTHEAST.
FLASH FLOODING POSSIBLE FROM SCRANTON TO BINGHAMTON TO ROME AND
POINTS EAST. MOST OF THE FLASH FLOODING WILL PEAK LATE THIS
MORNING INTO THE AFTERNOON.

&&

.CLIMATE...
UPDATED 5 AM SUNDAY... ANOTHER WET MONTH WITH ONE BIG STORM TO GO.
ANOTHER TOP 5 FINISH FOR BINGHAMTON ALREADY. WITH THE HURRICANE
BINGHAMTON SHOULD SET HAVE ANOTHER RECORD WET MONTH. SYRACUSE WITH
ANOTHER INCH WILL BE IN THE TOP 5. THIS IS CERTAINLY POSSIBLE.
SCRANTON NEEDS 2 AND A HALF INCHES TO BE NEAR THE TOP 5. THIS
AGAIN IS CERTAINLY POSSIBLE. 2 TO 5 INCHES IS EXPECTED IN
SCRANTON.

		AUGUST SO FAR		RECORD
BINGHAMTON 	6.19 INCHES 		7.48 INCHES

SYRACUSE 	5.55 INCHES		8.41 INCHES

SCRANTON 	4.80 INCHES 		11.76 INCHES

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ038>040-043-044-047-
     048-072.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ038-039-043.
     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ040-048-
     072.
     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ044-047.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ009-018-024-025-036-
     037-044>046-055>057-062.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ009-015>018-
     022>025-036-037-044-045-055-056.
     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ046-057-
     062.

&&

SYNOPSIS...BMW/TAC
NEAR TERM...BMW
SHORT TERM...TAC
LONG TERM...MLJ
AVIATION...BMW
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Aug 28, 5:31 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
531 AM EDT SUN AUG 28 2011

NYZ046-057-062-PAZ040-048-072-290945-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
531 AM EDT SUN AUG 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ009-036-037-045-056-PAZ039-043-044-047-290945-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-BROOME-SUSQUEHANNA-
WYOMING-LACKAWANNA-LUZERNE-
531 AM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ018-024-025-044-055-PAZ038-290945-
ONONDAGA-CHEMUNG-TOMPKINS-CORTLAND-TIOGA-BRADFORD-
531 AM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ015>017-022-023-290945-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-
531 AM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 28, 6:55 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
655 AM EDT SUN AUG 28 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281615-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
655 AM EDT SUN AUG 28 2011

...HURRICANE IRENE CONTINUES TO IMPACT CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA...

AT 645 AM EDT...THE CENTER OF HURRICANE IRENE WAS NEAR ATLANTIC
CITY NEW JERSEY. IRENE WILL MOVE NORTHWARD UP THE JERSEY COAST THIS
MORNING AND INTO WESTERN NEW ENGLAND THIS AFTERNOON.

RAIN...HEAVY AT TIMES WILL CONTINUE ACROSS ALL OF NORTHEAST
PENNSYLVANIA AND MOST OF CENTRAL NEW YORK FOR THE REMAINDER OF THE
MORNING HOURS. THE RAINS WILL BEGIN TO TAPER OFF BY LATE MORNING
IN NORTHEAST PENNSYLVANIA...AND IN CENTRAL NEW YORK AND THE
WESTERN CATSKILLS FROM EARLY TO MID AFTERNOON. THE HEAVY RAINS
COULD CAUSE FLOODING OF SMALLER STREAMS AND CREEKS...ROAD
WASHOUTS...AND URBAN AND POOR DRAINAGE FLOODING. MINOR TO MODERATE
RIVER FLOODING IS EXPECTED IN THE UPPER DELAWARE RIVER BASIN.

WINDS WILL CONTINUE TO INCREASE THIS MORNING ACROSS NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK. EXPECT WIND GUSTS TO PEAK
ACROSS MOST OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK BETWEEN
40 AND 50 MPH FROM 10 AM TO 3 PM. IN THE POCONOS AND CATSKILLS
WIND GUSTS WILL PEAK BETWEEN 50 AND 60 MPH FROM 10 AM AND 3 PM.
THE WINDS WILL GRADUALLY SUBSIDE FROM LATE AFTERNOON INTO THE
EVENING HOURS. EXPECT SCATTERED TREES AND POWER LINES DOWN ACROSS
MOST OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. IN THE
POCONOS AND CATSKILLS...EXPECT MORE WIDESPREAD TREES AND POWER
LINES DOWN WITH WIDESPREAD POWER OUTAGES EXPECTED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

DJN
Local storm report, Aug 28, 7:23 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
723 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     NON-TSTM WND DMG BACK MOUNTAIN           41.34N  76.00W
08/28/2011                   LUZERNE            PA   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN WITH POWER OUTAGES.

&&

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 3:50 AM EDTRiver Flood WarningBGMDelaware43 hr
Aug 28, 3:50 AM EDTRiver Flood WarningBGMDelaware, Sullivan21 hr
Aug 28, 5:52 AM EDTAreal Flood AdvisoryBGMDelaware, Sullivan6 hr
Aug 28, 6:14 AM EDTAreal Flood WarningBGMDelaware6 hr
Aug 28, 6:29 AM EDTAreal Flood WarningBGMSullivan6 hr
Aug 28, 7:47 AM EDTFlash Flood WarningBGMDelaware6 hr
Aug 28, 8:00 AM EDTAreal Flood AdvisoryBGMBroome, Chenango, Cortland, Madison, Oneida, Otsego and 1 more6 hr
Aug 28, 9:01 AM EDTFlash Flood WarningBGMSullivan10 hr
Aug 28, 9:15 AM EDTRiver Flood WarningBGMOrange, Sullivan24 hr
Aug 28, 9:44 AM EDTFlash Flood Warning EmergencyBGMDelaware12 hr
Aug 28, 9:55 AM EDTFlash Flood WarningBGMBroome, Chenango, Otsego, Tioga6 hr
Aug 28, 10:03 AM EDTFlash Flood WarningBGMDelaware6 hr
Aug 28, 10:26 AM EDTAreal Flood WarningBGMDelaware12 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMDelaware52 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMDelaware4 days
Aug 28, 10:52 AM EDTRiver Flood WarningBGMDelaware28 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMSullivan17 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMSullivan17 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMBroome28 hr
Aug 28, 12:51 PM EDTFlash Flood WarningBGMMadison, Oneida9 hr
Aug 28, 2:54 PM EDTRiver Flood WarningBGMChenango, Delaware13 hr
Aug 28, 2:54 PM EDTRiver Flood WarningBGMBroome10 hr
Aug 28, 2:54 PM EDTRiver Flood WarningBGMBroome, Tioga16 hr
Aug 28, 2:54 PM EDTRiver Flood WarningBGMTioga26 hr
Aug 28, 3:57 PM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware, Otsego3 hr
Aug 28, 4:29 PM EDTRiver Flood WarningBGMDelaware3 hr
Aug 28, 6:49 PM EDTFlash Flood WarningBGMDelaware12 hr
Aug 28, 7:15 AM EDTFlash Flood WarningBGMWyoming6 hr
Aug 28, 8:20 AM EDTFlash Flood WarningBGMPike6 hr
Aug 28, 8:41 AM EDTFlash Flood WarningBGMLuzerne6 hr
Aug 28, 10:49 AM EDTFlash Flood Warning EmergencyBGMWyoming9 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMPike, Wayne4 hr
Aug 28, 2:25 PM EDTFlash Flood WarningBGMPike5 hr
Aug 28, 2:38 PM EDTFlash Flood WarningBGMLuzerne5 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.